For eight months I have been sick. I have lost from 300lbs to 153lbs. I've got all kinds of serious symptoms any many of test have been done. I saw my primary dr today and he has made me so angry. Since 2003 I was diagnosed bipolar1, borderline personality disorder, ptsd, and anorexia. I beat the anorexia by choice therapy and being on seroquel. I gained up to the three hundred mark. Before the eight months ago my life could not have been better. Mentally I was stronger than ever. I was in college pursuing my dream. My gf and I were getting along great. I enjoyed my alone time and going to town on my own. I was better than I've been in my life. Then I get sick and even though a lot of test show nothing some test show something. My potassium stays depleted, magnesium, iron, and vitamin d. Okay my dr tells me today this is all connected with my bipolar and not a medical illness. One, why in my happiest prime after 7 years would my bipolar make me lose this weight and have horrible symptoms. Two how would my vitamins and nutrients be depleted? Why the need for medication to try to keep them at normal levels? Why have to be put in and out of the hospital? Bipolar doesn't mean insane or stupid. It is a chemical imbalance that medication can control. Yeah I tried to diet over the 7 years but because of the seroquel I couldn't even lose a pound. Now out of the blue I'm some kind of crazy freak and its all in my head. I continue to lose weight, naseau, vomitting, diareah, blood in stools, intolerance to food smells, fatigue, migraines, dehydration, anemic, hypoklemia, severe lower abdominal pain, malabsorption, and of course the depletion of the potassium, magnesium, iron, and vitamin d. Now here is another problem I have with my dr appt. Everytime I have had to go to the hospital they put me on morphine. I tell them to take me off put me on lora tab.. Every dr visit I ask for the low pain killers. I am too scared of getting hooked and enduring the pain. I'm not a druggie looking for a fix. If this was all in my head why would he write naseau medications without me asking and a pain medication close to the morphine level? You don't treat someone you think is doing this to themselves by giving them medications and nothing is wrong. I give up. He refuses to run further test. I don't give a damn about the medications. I want a answer to what is wrong with me not a its all your bipolar you will continue to lose weight for the rest of your life. After 7 years my bipolar has decided to make me lose this much weight and will make me continue to lose weight the rest of my life. What about the other symptoms. I have a top of the line therapist who will argue his theory. I realize I have said a lot. I have been tested for hiv, ca 125, head ct, abdominal ct with and without contrast, adrenal gland disorder, crohns, colon cancer, endoscopy, colonoscopy. The only thing they do come up with bad is my body is not maintaining potassium, magnesium, iron, and vitamin d. Also the malabsorption. Anyone out there who doesn't agree with my nut case dr have any ideas please tell me. If I knew who to go to I would. Before believe it or not but before every test I pray they find something wrong so i will have a answer. Do I want to be sick no way. I want my life back. Please any ideas respond to me. thank you
Yes I am hypothyroid. That doesn't make much sense though. Hyper graves weight loss. Hypo weight gain. Also, It doesn't explain the rest of my problems. Thanks for the reply and the question. I go to charleston on the 8th and from there directed to the right specialist who will figure this out.
lovechell, your post is very confusing. To go from anorexia to 300 pounds is surprising, and it's very surprising that you seem to believe 300 pounds is a good measure of health, a good weight.
153 pounds is MUCH better. So although you are suffering from many different symptoms, the small silver lining on the cloud is that you're now back in the healthy weight range.
It's hard to tell what's causing your depletion of essential minerals. I just recently started taking Magnesium and B complex for anxiety - and it's made a lot of difference.
Are you on supplements to take care of these deficiencies? You have to take quality supplements, not grocery store ones that only have Magnesium oxide (the human body can't process magnesium oxide, but it IS cheap).
I think very low potassium alone could be causing your symptoms.
Best wishes. I hope you find the answers you're seeking.
I asked if you had your thyroid checked because it's common for hyperthyroid patients to have low potassium. Vitamin D deficiency is also a common occurrence in people with thyroid disease. I'm not sure if maybe your thyroid medication(if you take one) might be causing a hyperthyroid state.
Welcome to the MedHelp forum!
Persistent low potassium can be due to a kidney disorder, IBS, any other inflammatory bowel disorder, leukemia or due to side effect of certain medications. So yes, both IBS and your medication could be contributing. Malabsorption syndromes are seen in intestinal tuberculosis, HIV, tropical sprue, parasites in stool and Whipple’s Disease. Diabetes too can be the cause.
Unintentional and unexplained weight loss is definitely not good. There are many causes like worms in stool, depression, anorexia nervosa, AIDS, cancers especially colon cancers, drug abuse, infections and loss of appetite. Loss of appetite can again be due to certain medications, drug abuse, depression, AIDS, acute and chronic infections, cancers and hypothyroidism. Either you do not eat well or there is increased metabolism as in hyperthyroid states, HIV, cancer etc. Poor absorption as in irritable bowel syndromes and malabsorption syndromes too is possible.
I know you have undergone several tests for most of these causes. Try and get a doctor to look at your case afresh. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.